Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes sharp pain after heart stent insertion?

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 2004
Answered : 2254 Questions
Question
I had a stent put in November 1, 2013. Lately I had been feeling like flattery or and at times palpitations. . Which I'm sure are normal, but not sure. After the stent was put in I had severe sharp pains. That has subsided. Is there at times stents have to be replaced?
Posted Wed, 27 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Benard Shehu 2 hours later
Brief Answer:
Please refer to the answer below...

Detailed Answer:
Hi,

I have gone through your query carefully and understood your concerns.

Unfortunately, once the stents are set, they cannot be changed. They need a regular follow up (every 6 months) from the moment of putting.

Only in rare cases, where stents get narrowed (stenosis), then, the procedure is repeated (and new stents are added if necessary).

All the best!
Dr.Benard
Above answer was peer-reviewed by
 
Follow-up: What causes sharp pain after heart stent insertion? 3 hours later
Dr, Benard

May I ask what is meant by in the interpretation the medical terminology.
This was my first EKG......
Unconfirmed interpretation-MD should review
sinus rhythm (slow)
vertical axis
minor right-precordial repolarization disturbance, consider
feminine pattern
small negative T in V2
with flat or low negative T in V3
Normal variant of ECG

The interpretation of ECG is best done in light of clinical suspucion. The ECG shows some ST depression in V4-6. The significance of such a finding is totally dependent on clinical situation. I investigate further if I have strong clinical suspicion even in presence of normal ECG.
Presence of headache is atypical of anginal pain. In presence of jaw pain it indicates local cause more than heart pain. The pain which increases on exertion indicates angina more than a pain which does not.
Hence the clinical suspicion of angina is supreme.

Thank you
 
 
Answered by Dr. Benard Shehu 17 hours later
Brief Answer:
Following answers to your queries...

Detailed Answer:
Hi back,

Thank you for following up.

I'd appreciate having the entire ECG (and not only the written report) to give a more precise interpretation.

Anyway, from what you are describing, I can describe as following:
- The reports of ECG is indicating sinusal bradycardia.

- minor right-precordial repolarization disturbance, consider
feminine pattern is indicative for some repolarization anomalies and it might be due to possible ischemia or feminine pattern.

- ST depression in V4-6 is indicative for possible ischemia when clinical symptoms are present.
Although the headache is atypical for anginal pain, but it can be associated with angina when hypertension is present.

The pain you feel to be intensified when doing physical activity is typical for anginal pain.

Hope it answered to your questions!
Dr.Benard
Above answer was peer-reviewed by
 
Follow-up: What causes sharp pain after heart stent insertion? 7 hours later
Dr. Benard Shehu

I understand your time is very valuable and I appreciate your contributions to my question.
Three days earlier I was treated for severe headaches and jaw pain. Blood pressure was 183/96. I was treated for hypertension. Continued to have the same symptoms and went back, they at that time did a EKG

I am wondering if the EKG shows any signs anything that should have been followed up. 20 days later I had a stress test and I had a 9% blockage on the main artery.

My question I'm trying solve is. From the first EKG results if they would have put me on medications. I wouldn't have had the stent put in. I am truly grateful for the stent! However, along with Heart issues there is depression and I don't know if it's the meds or idea of having heart disease. I was told I had damage, now I was told I do not have any prior damage. Which is so great, just confusing.
Thank you kindly
 
 
Answered by Dr. Benard Shehu 18 hours later
Brief Answer:
Following answers to your queries...

Detailed Answer:
Hi back XXXXXXX

Thank you for following up.

After re-evaluating your medical data and your ECG, to my opinion, the very first step is to stabilize your blood pressure (bp) through medications, lifestyle and diet changes an by using aspirin; already followed by you.

Now, with regards to your ECG, I noticed that your cardiac frequency was 60 which is perfectly normal. I have also noted that there is a depression of ST segment at the V4-V6, which is indicative for possible ischemic event or due to hypertension.

Having persistent high blood pressure causes headache, that's why it was very important to stabilize your bp.

Stress test was important to determine whether the changes in your ECG were due to ischemia or hypertension. If stress test is positive, then, angiography was advised for further evaluation.

Now, before stent is inserted (last October), there was a large ischemic area associated with a larger area of myocardial dysfunction anomalies.

After the stent is inserted, this area is reduced to the minimal one at the point of no damages noted indicating a good prognosis.

This is what your doctor expected from the stent insertion and it was achieved. That's why they said before the stent was inserted that you had damages, while, after stent, no more damage. You should be happy for this.

All the best!
Dr.Benard
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor